Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

143 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Botox?

Answered by
Dr.
Dr. Geeta Sundar

Internal Medicine Specialist

Practicing since :1975

Answered : 1329 Questions

default
Posted on Wed, 22 Mar 2017 in Medicines and Side Effects
Question: Hello, Is it possible to have side effects lasting greater than 2 weeks post botox injections? I received botox two weeks ago and have had ongoing joint pain in the small joints of my hands, nausea, headache, fatigue and a cough. The flu like symptoms some and go but the joint point has remained fairly constant.
doctor
Answered by Dr. Geeta Sundar 5 hours later
Brief Answer:
Yes, sometimes these side effects can last up to 8 weeks.

Detailed Answer:
Hi welcome to HealthcareMagic,

Yes, sometimes these side effects can last up to 8 weeks.
If it is troublesome, discuss with your doctor whether you need a short course of corticosteroids(prescription drug).

This will resolve the side effects.

Regards.
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Medical Procedures

Recent questions on  Botox

doctor1 MD

sir, my name is manish .i am feeling anal pain ,it starts after 15-20 min passing stools.when i consult dr. it dignose anal fissure.i am in kanpur & donot want to go for surgery. pls sugges hospital & doctor and treatment like botox injection in kanpur.

doctor1 MD

My husband suffered a quick onset of difficulty breathing and an acute change in his vocal tonality. These symptoms began shortly after he started taking Seroquel. Because of these and other more bizarre motor manifestations, he stopped taking Seroquel, but his breathing difficulties and a strange tickling, feathery feeling in his throat continued, making it hard for him to breath, to swallow and to speak. (He spent two weeks at the Mayo Clinic, where many specialists assured us that his heart and lung functions were had acceptable levels. They mentioned the existence of polyps on his vocal chords and offered the opportunity for elective surgery to have them removed. Two ENT s (here in Indianapolis were advised - the first suggested that the polyps were of litte consequence. The second suggested that he have botox injections to retard laryngeal spasms. On May 28th, he had the injections. Since then, he has been unable to speak above a whisper (which we were told to expect.) The problem now is that he has contracted pneumonia (for which he began antibiotics today after a visit to the ER.) Perhaps the most serious problem is that he is unable to cough...which obviously limits his ability to expel the infection. We contacted the doctors who injected the Botox - they can t see him until the 19th of this month. What do you suggest we do in the meantime. He has an appt. with his GP on Monday 6/9.

doctor1 MD

Hello,
I am a long distance and racer cyclist and I have been suffering from a rectal bleeding and burning since June 5th and used Prep-H with no help. Finally I saw a Proctologist/Surgeon on August 24th and he suggested Colonoscopy and also said that I have a posterior midline fissure and prescribed Nifedipine 0.3% & Lidocaine compounded cream.

October 7th procedure was done, colonoscopy showed no polyps, sigmoid spasm ( Dr. was not worried about the spasm ), 3 large internal hemorrhoid banding and a Botox for the fissure.

I had a follow up 11 days after the procedure, and the Dr. said that most likely the hemorrhoids already fallen off and the fissure is healing ok, but I am still in pain and blood on tissue and some on the stool ( bright blood ) after 2 weeks post procedure, my bowel movement is very painful and after about 2 hours from BM severe burning starts for about 2 to 3 hours. I am eating fruits, veggies and drink a lot of water, and off the saddle for 3 months per doctor.

My question would be, is this normal? how long does it take for the fissure to heal? How do you increase the blood flow in the anal area? I am reading online that Nitroglycerin ointment helps a lot.

doctor1 MD

Hello
I was just diagnosed with Hemi facial spasms and have been injected with botox

but now my eyelid has closed and i can barely see ;(
I saw my dr and he said this was part of the nerve weakness, the facial spasm has stoped in the cheek but I cannot see out of my eye now and it looks really bad
What can u sugest??
I am a 32 yr old female 150lbs active

doctor1 MD

Hi. My name is xxxxxxx. For years - for as long as I can remember, I sweat profusely - specifically & especially around my face. Many times so bad, I look like I just showered. This happens If the weather is freezing or if it's hot out. It happens...

doctor1 MD

Hi, I am a female with 30yrs of age and had undergone cystoscopy+Dilatation as from UDS my Dr. analysed that I have 50% of post void residual urine, frequency and urge to urinate. I have XXXXXXX detrusor pressure from UDS and presently taking...

doctor1 MD

hi, I have a mild case of cerebral palsy , high cognitive functioning and full functioning of my legs. The only outward sign of the cp is I walk with a slight limp on my left. I have noticed sometimes in stressful situations ie before a...